Georgia, 2008

Hail and Damaging Winds in Georgia, October 8 to 9, 2008

October 8 to 9, 2008 · NWS TAE · 5 events in 3 counties and zones

Severe thunderstorms developed over southern Georgia along the cold front during the afternoon of the 8th, and with the trailing upper level low during the morning of the 9th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe thunderstorms developed over southern Georgia along the cold front during the afternoon of the 8th, and with the trailing upper level low during the morning of the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 8, 2:38 PM EST, 38 minutes earlier.

Area forecast discussion, Oct 8, 2:38 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED OCT 8 2008

.SHORT TERM...(TONIGHT-FRIDAY NIGHT)
SHOWERS AND STORMS AHEAD OF THE WEAK COLD FRONT WILL CONTINUE
INTO THE EVENING AND OVERNIGHT HOURS TONIGHT AS THE COLD FRONT
SLOWLY MOVES ACROSS THE CWA FROM WEST TO EAST. SOME STORMS MAY BE
STRONG TO SEVERE THROUGH THE EARLY EVENING HOURS. SUFFICIENT LOW-
LEVEL SHEAR WILL CONTINUE TO SUPPORT ROTATION THAT COULD LEAD TO
THE DEVELOPMENT OF AN ISOLATED TORNADO OR TWO.

A GRADUAL DRYING TREND FROM WEST TO EAST WILL BE EXPECTED THROUGH
THE OVERNIGHT HOURS TONIGHT AS THE COLD FRONT CONTINUES TO TRACK
EAST ACROSS THE FORECAST AREA. THE BEST CHANCE FOR SHOWERS THROUGH
TONIGHT AND INTO THURSDAY WILL BE AHEAD OF THIS BOUNDARY ACROSS THE
EASTERN HALF OF THE CWA...OR FROM ABY TO TLH EAST. ALOFT...THE
MODELS ARE ALL IN DECENT AGREEMENT AND TAKE THE UPPER LOW EASTWARD
TOWARD THE SE GA COAST THROUGH THURSDAY NIGHT. BEYOND THIS THE ECMWF
AND GFS BEGIN TO SLIGHTLY DIVERGE THROUGH THE REMAINDER OF THE
SHORT-TERM PERIOD. THE GFS AND ITS ENSEMBLE MEMBERS CONTINUE TO TAKE
THIS UPPER-LEVEL FEATURE EAST AND OUT OVER THE WESTERN ATLANTIC
THROUGH THE DAY FRIDAY WITH AN UPPER RIDGE BUILDING ACROSS THE
SOUTHEASTERN REGION. THE ECMWF TAKES THIS FEATURE INTO SE GA AND
STALLS THROUGH THE END OF THE PERIOD. AT THE SURFACE...A VERY WEAK
PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE LOCAL AREA THROUGH
THE PERIOD AS A HIGH PRESSURE RIDGE BEGINS TO BUILD NORTH OF THE
AREA. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ALTHOUGH THE GFS AND ECMWF HAVE NOW COME INTO GOOD AGREEMENT WITH
THE COLD FRONTAL PASSAGE AND UPPER LOW PASSING TO OUR EAST OVER
THE SHORT TERM...THE FCST FOR THE UPCOMING WEEKEND REMAINS FAIRLY
COMPLEX FOR OUR AREA. INSTEAD OF CONTINUING TO PUSH OFF TO THE
EAST AS WOULD BE CLIMATOLOGICALLY EXPECTED THIS TIME OF YEAR...THE
UPPER LOW IS PROGGED TO RETROGRADE WESTWARD ACROSS THE FL
PENINSULA OVER THE WEEKEND...AS STRONG SFC AND UPPER LEVEL RIDGING
BUILD IN TO OUR NORTH. THIS RIDGING WILL WIN OUT BY MONDAY AND
TUESDAY OF NEXT WEEK WITH FAIR...WARM...AND DRY CONDITIONS...BUT
THE POP AND CLOUD FCST FOR THE WEEKEND WILL BE VERY CHALLENGING
ACROSS THE CWA. DO NOT EXPECT ANY SIGNIFICANT RAINFALL
ACCUMULATIONS OVER THE WEEKEND WITH THIS SYNOPTIC PATTERN (WITH
THE AVAILABLE MOISTURE ESSENTIALLY CAPPED OFF AT 600 MB)...BUT
SCATTERED LIGHT FAST MOVING SHOWERS WILL BE POSSIBLE THROUGHOUT
THE WEEKEND...BUT HOPEFULLY THEY WILL BE BRIEF ENOUGH NOT TO
OVERLY DAMPEN MANY OUTDOOR ACTIVITIES. ALSO...AS THE NEW STRONG
SFC RIDGE BUILDS IN FROM THE NORTH...THE E-NE WINDS COULD REACH
SCA LEVELS BY LATE IN THE WEEKEND OVER THE COASTAL WATERS.

&&

.MARINE...A COLD FRONT WILL CONTINUE TO MOVE EAST AND OVER THE
MARINE AREA THROUGH THE OVERNIGHT HOURS TONIGHT. THIS WILL KEEP
THE SHOWER AND THUNDERSTORM CHANCES UP ACROSS THE WATERS INTO
THURSDAY. WIND AND SEAS WILL BE HIGHER IN AND AROUND SHOWERS AND
THUNDERSTORMS DURING THIS TIME. THURSDAY THROUGH FRIDAY...A
GRADUAL CLEARING TREND IS EXPECTED FROM WEST TO EAST WITH WINDS
AND SEAS REMAINING ON THE LOW SIDE. OVER THE WEEKEND...THE
GRADIENT IS EXPECTED TO TIGHTEN AS A HIGH PRESSURE BUILDS NORTH OF
THE MARINE AREA. EASTERLY WINDS AND SEAS MAY REACH CAUTIONARY
LEVELS THROUGH THIS PERIOD.

&&

.AVIATION...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE
TO AFFECT THE REGION THROUGH THE EVENING...WITH MVFR VIS/CIGS
OCCURRING IN THESE SHOWERS. THE STRONGER STORMS WILL PRODUCE GUSTY
WINDS WITH BRIEF IFR VIS/CIGS. THE RAIN WILL SLOWLY TAPER OFF FROM
WEST TO EAST LATER THIS EVENING AS THE WEAK COLD FRONT SLOWLY MOVES
THROUGH.

&&

.FIRE WEATHER...A COLD FRONT MOVE ACROSS THE AREA FROM WEST TO
EAST TONIGHT INTO THURSDAY AND WILL KEEP THE SHOWER AND
THUNDERSTORM CHANCES UP ACROSS PORTIONS OF THE AREA. THESE
CHANCES WILL GRADUALLY TAPER OFF AND END FROM WEST TO EAST ACROSS
THE AREA LATE TONIGHT AND THURSDAY. SOMEWHAT DRIER AIR WILL BUILD
INTO THE REGION ON FRIDAY...BEFORE LOW-LEVEL MOISTURE INCREASES
ONCE AGAIN OVER THE WEEKEND. AT THIS TIME...AFTERNOON RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN SAFELY ABOVE RED FLAG LEVELS
THROUGH THE ENTIRE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  65  81  59  85  64 /  50  20  10   0  10
PANAMA CITY  67  81  64  85  65 /  20  10   0   0   0
DOTHAN       62  83  59  85  63 /  20  10   0   0  10
ALBANY       65  80  60  85  65 /  60  20  10  10  10
VALDOSTA     65  79  61  85  64 /  60  30  10  10  10
CROSS CITY   66  82  61  86  63 /  60  30  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

SHORT TERM/AVIATION...GIBBS
LONG TERM...GOULD
FIRE WEATHER/AVIATION...FOURNIER
Hazardous weather outlook, Oct 8, 5:00 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT WED OCT 8 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-090800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT WED OCT 8 2008 /500 AM CDT WED OCT 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT
WILL APPROACH THE REGION TODAY AND BEGIN CROSSING THE AREA TONIGHT.
AHEAD OF THIS SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE NORTH AND NORTHEAST. THE SHOWERS WILL DECREASE IN
COVERAGE ACROSS THE WEST LATER TODAY AND THEN CONTINUE TO TAPER OFF
FROM WEST TO EAST THROUGH TONIGHT. RAINFALL AMOUNTS ARE GENERALLY
EXPECTED TO BE AROUND AN INCH...HOWEVER WITH ABUNDANT GULF
MOISTURE AVAILABLE...A FEW LOCATIONS WILL HAVE THE POTENTIAL TO
SEE MULTIPLE ROUNDS OF THUNDERSTORMS RESULTING IN SEVERAL INCHES
OF RAINFALL. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE SOME
LOCALIZED FLOODING OF LOW LYING AND MORE POPULATED AREAS.

SOUTHERLY FLOW AHEAD OF THE FRONT WILL PRODUCE PERIODS OF
CAUTIONARY WINDS ACROSS THE MARINE AREA INTO THIS AFTERNOON. THESE
WINDS AND ASSOCIATED SURF WILL ALSO RESULT IN A MODERATE RISK OF
RIP CURRENTS INTO THIS EVENING ALONG THE BEACHES OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE
POSSIBLE OVER THE EASTERN HALF OF THE AREA THURSDAY MORNING.

A TIGHTENING PRESSURE GRADIENT DURING THE UPCOMING WEEKEND IS
ANTICIPATED TO RESULT IN A PERIOD OF CAUTIONARY WINDS AND SEAS
SATURDAY NIGHT INTO SUNDAY. THESE WINDS AND SEAS ARE THEN
ANTICIPATED TO CONTINUE BUILDING TO POTENTIAL ADVISORY LEVELS
SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Oct 8, 12:42 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EDT WED OCT 8 2008

FLZ009-081845-
HOLMES-
1242 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DE FUNIAK SPRINGS...MOVING
EAST AT 21 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 12:59 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED OCT 8 2008

ALZ066-069-081845-
DALE-HOUSTON-
1259 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE AND
WESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 145 PM CDT

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PINCKARD...OR 10 MILES WEST OF
DOWNTOWN DOTHAN...MOVING NORTHEAST AT 21 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ONE OF MORE FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 1:14 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT WED OCT 8 2008

FLZ010-011-081915-
JACKSON-WASHINGTON-
114 PM CDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND EASTERN
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 215 PM CDT

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPLEY...MOVING NORTHEAST AT 23 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Oct 8, 1:32 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT WED OCT 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TORNADO          ENTERPRISE              31.31N 85.85W
10/08/2008                   COFFEE             AL   NWS EMPLOYEE

            SIGNIFICANT DAMAGE TO CIVIC CENTER...ROOF PEELED OFF AND
            WINDOWS BLOWN OUT. CAR WINDOWS BLOWN OUT TOO. SEVERAL
            TREES DOWN AND A LOT OF DEBRIS.

&&

FOURNIER
Special weather statement, Oct 8, 2:43 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT WED OCT 8 2008

GAZ155-156-082045-
DECATUR-SEMINOLE-
343 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND SEMINOLE
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CHATTAHOOCHEE...OR 16 MILES
EAST OF MARIANNA...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  BAINBRIDGE BY 435 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Oct 8, 3:10 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT WED OCT 8 2008

FLZ011-082115-
JACKSON-
310 PM CDT WED OCT 8 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JACKSON COUNTY...

* UNTIL 415 PM CDT

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF CHIPLEY TO 6 MILES NORTHEAST OF CHIPLEY TO CHIPLEY...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHEAST OF CHIPLEY TO CHIPLEY...MOVING
EAST AT 22 MPH.

THESE STORMS WILL BE NEAR...
  MARIANNA BY 345 PM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL

The radar

The Tallahassee radar (KTLH), 70 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Seminole

When
October 8, 3:16 PM EST to 3:17 PM EST
Where
Seminole County, 2 mi E of Fairchild
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
30.820, -84.866

Straight line winds estimated between 60 and 70 mph damaged two vacant homes near Seminole State Park. Several trees were uprooted.

Thunderstorm Wind, Decatur

When
October 8, 5:25 PM EST
Where
Decatur County, Climax
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
30.870, -84.430

Straight line winds blew down road signs and damaged a contruction company building on Highway 262.

Hail, Tift

When
October 9, 8:40 AM EST
Where
Tift County, 5 mi S of Tifton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.398, -83.520

Quarter size hail was reported.

Hail, Tift

When
October 9, 8:44 AM EST
Where
Tift County, Tifton
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.470, -83.520

Golf ball size hail was reported on 28th Street in Tifton.

Hail, Tift

When
October 9, 8:53 AM EST
Where
Tift County, Tifton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.470, -83.520

Quarter size hail reported in Tifton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, October 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 137834, 137835, 137836, 137837, 137838.